Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 105, NWS Wilmington, OH

July 13, 2007Clinton County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 13, 2007, 3:05 PM EDT for Clinton County, Ohio. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 2007, 3:05 PM EDT (19:05 UTC)
Expired
Jul 13, 2007, 3:45 PM EDT
In force
40 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Clinton County, OH

The radar

The Cincinnati radar (KILN), 1 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.1 hours before the alert went out and 335 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2007-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2007-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1557 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 1:24 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jul 13, 1:24 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
124 PM EDT FRI JUL 13 2007

.SYNOPSIS...
A WEAK FRONTAL TROUGH WILL MOVE SLOWLY ACROSS THE AREA
TODAY. DRIER CONDITIONS WILL BRIEFLY RETURN FOR FRIDAY NIGHT AND
SATURDAY. THEN ANOTHER FRONT WILL MOVE ACROSS THE OHIO VALLEY
SATURDAY NIGHT INTO SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WEAK TROUGH MOVING ACROSS AREA THIS MORNING IS GETTING SOME
ADDITIONAL SUPPORT FROM MID LEVEL SHORT WAVE PUSHING THROUGH THE
OHIO VALLEY. ASSOCIATED AREA OF SHOWERS AND A FEW THUNDERSTORMS
CURRENTLY AFFECTING SOUTHEAST PORTIONS OF FA. AS BETTER FORCING
SHIFTS OFF TO THE EAST...EXPECT A GENERAL DECREASE IN COVERAGE
THROUGH EARLY AFTERNOON. HAVE ADJUSTED POPS ACCORDINGLY. ALSO MADE
SOME ADJUSTMENTS TO SKY COVER TO GO A BIT MORE OPTIMISTIC ACROSS
THE NORTHWEST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
DRIER CONDITIONS WILL MOVE IN BEHIND THIS FRONTAL SYSTEM FOR TONIGHT
AND SATURDAY. GFS STILL APPEARS SOMEWHAT OVERDONE WITH ITS WARMING
SO CONTINUED WITH A COMPROMISE BETWEEN GUIDANCE NUMBERS. A COLD FRONT
IS FORECAST TO MOVE INTO THE REGION ON SATURDAY NIGHT. THERE
APPEARS TO BE A MORE CONVERGENT SOLUTION WITH THE TIMING OF THIS
FRONT ACROSS THE AREA...WITH THE GFS STILL WEIGHING A BIT MORE
TOWARD THE ENSEMBLE SOLUTION. SO CONTINUE TO USE A BLEND OF MODEL
SOLUTIONS IN IDENTIFYING THE FRONTAL POSITION DURING THIS TIME.
THERE DOES APPEAR TO BE A MORE MOIST TREND IN ASSOCIATION WITH
THIS APPROACHING FRONT...SO HAVE TRENDED SLIGHTLY HIGHER WITH
POPS.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
DRY WEATHER ON MONDAY WILL BE FOLLOWED BY THE CHANCE FOR
THUNDERSTORMS TUESDAY THROUGH THURSDAY ALONG ANOTHER SLOW MOVING
FRONT.

TEMPERATURES WILL REMAIN WARM DESPITE THE UPPER TROUGH. GENERALLY
STAYED NEAR HPC GUIDANCE WHICH WAS SLIGHTLY BELOW THE MEX.

&&

.AVIATION /17Z FRIDAY THROUGH TUESDAY/...
SCATTERED SHOWERS AND A FEW THUNDERSTORMS HAVE REDEVELOPED IN THE
PAST HOUR ACROSS CENTRAL OHIO. IN ADDITION...CU FIELD ELSEWHERE ACROSS
THE AREA IS LOOKING MORE AND MORE CONVECTIVE. THUS EXPECT TO SEE
SOME ADDITIONAL SHOWER DEVELOPMENT ACROSS THE AREA THROUGH THE
REST OF THE AFTERNOON AS MID LEVEL SHORT WAVE APPROACHES FROM THE WEST.
WILL GO AHEAD AND ALLOW FOR A TEMPO GROUP AT KCMH AND KLCK FOR THE
FIRST COUPLE OF HOURS OF THE TAF. ELSEWHERE...WILL JUST HANDLE
WITH A VCSH/CB ATTM.

AS MID LEVEL SHORT WAVE PUSHES OFF TO THE EAST...EXPECT ANY PCPN TO
TAPER OFF BY LATE AFTERNOON/EARLY EVENING. SURFACE HIGH PRESSURE
WILL THEN BUILD IN ACROSS THE AREA OVERNIGHT. THIS SHOULD LEAD TO
MAINLY CLEAR SKIES WITH SOME MVFR BR POSSIBLE LATER
TONIGHT...PARTICULARLY AT THE MORE FAVORABLE LOCATIONS OF
KLUK/KILN/KLCK.

OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED AT THIS TIME.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jul 13, 5:03 AM EDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
503 AM EDT FRI JUL 13 2007

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-140915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
503 AM EDT FRI JUL 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 13, 2:10 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
210 PM EDT FRI JUL 13 2007

OHZ055-056-064-065-131845-
FAIRFIELD OH-PICKAWAY OH-FRANKLIN OH-LICKING OH-
210 PM EDT FRI JUL 13 2007

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN LICKING...
SOUTHEASTERN FRANKLIN...NORTHERN PICKAWAY AND NORTHERN FAIRFIELD
COUNTIES THROUGH 245 PM EDT...

AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM KIRKERSVILLE
TO COMMERCIAL POINT...MOVING EAST AT 20 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
DUVALL...HEBRON...LITHOPOLIS...BUCKEYE LAKE...SLATE RUN METRO PARK...
FAIRFIELD BEACH...MILLERSPORT...HARBOR HILLS...THURSTON...CARROLL AND
BALTIMORE.

THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...
WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE
INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 2:34 PM EDTAreal Flood AdvisoryILNLicking56 min
Jul 13, 3:43 PM EDTSevere Thunderstorm WarningILNFairfield, Pickaway37 min
Jul 13, 4:06 PM EDTSevere Thunderstorm WarningILNHocking39 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.